cyclosporine; eruptive sebaceous hyperplasia; sebaceous gland diseases; immunosuppression therapy; mycophenolate mofetil; prednisone; renal transplant; sebocytes; tacrolimus
Skin and Connective Tissue Diseases
Eruptive sebaceous hyperplasia (ESH) is a benign process characterized by the acute onset and rapid proliferation of sebaceous glands, typically on the face. Although historically attributed to cyclosporine therapy, the preponderance of reports over the past 2 decades suggests a more complex etiology. There is increasing thought a combination of multiple medications as well as a genetic component contribute to ESH’s clinical presentation. Despite these theories, the exact cause of ESH in immunosuppressive therapy is poorly understood.
To our knowledge, we report the third case of ESH arising in multimodality immunosuppressive therapy, consisting of tacrolimus, mycophenolate mofetil, and prednisone, affecting a renal transplant patient. Our patient began cyclosporine monotherapy at an early age but did not see eruption of lesions until years later after following a multimodal therapy.
We discuss the association of ESH with other medical conditions and treatments. We hope this case sheds light on a possible complication of multimodal immunosuppressive therapy in renal transplant patients. This will allow patients and providers to be better informed of the pros and cons of different treatment options for immunosuppressive therapy in renal transplant patients.
Steinmetz, Carsten Z.; Getz, Amanda; Schaffer, Andras; and Richardson, Stephen K.
"Eruptive Sebaceous Hyperplasia: A Case Report and Review of the Literature,"
HCA Healthcare Journal of Medicine: Vol. 4:
4, Article 9.
Available at: https://scholarlycommons.hcahealthcare.com/hcahealthcarejournal/vol4/iss4/9